Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 526, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 29, 2008, 5:18 AM CDT for St. Clair County, Vernon County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2008, 5:18 AM CDT (10:18 UTC)
- Expired
- Aug 29, 2008, 5:53 AM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties St. Clair County, MO, Vernon County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3067 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 291018
SVRSGF
MOC185-217-291115-
/O.NEW.KSGF.SV.W.0526.080829T1018Z-080829T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 615 AM CDT.
* AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR WALKER...OR 8 MILES NORTHEAST OF NEVADA...
MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHELL CITY BY 540 AM CDT.
THE TOWNS OF HARWOOD...TABERVILLE...TIFFIN AND ROSCOE ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3804 9434 3805 9410 3804 9408 3806 9407
3808 9372 3788 9371 3787 9383 3789 9383
3790 9407 3787 9408 3786 9435
TIME...MOT...LOC 1017Z 269DEG 17KT 3794 9425
$$
DSA2 follow-up statements
000
WWUS53 KSGF 291030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 AM CDT FRI AUG 29 2008
MOC185-217-291115-
/O.CON.KSGF.SV.W.0526.000000T0000Z-080829T1115Z/
VERNON MO-ST. CLAIR MO-
530 AM CDT FRI AUG 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR CENTRAL ST. CLAIR AND NORTHEASTERN VERNON COUNTIES...
AT 527 AM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR HARWOOD...
OR 10 MILES NORTHWEST OF EL DORADO SPRINGS...MOVING EAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHELL CITY BY 540 AM CDT.
THE TOWNS OF HARWOOD...TABERVILLE...TIFFIN AND ROSCOE ARE IN THE PATH
OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3804 9434 3805 9410 3804 9408 3806 9407
3808 9372 3788 9371 3787 9383 3789 9383
3790 9407 3787 9408 3786 9435
TIME...MOT...LOC 1030Z 269DEG 17KT 3794 9417
$$
DSA000
WWUS53 KSGF 291053
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 AM CDT FRI AUG 29 2008
MOC185-217-291103-
/O.CAN.KSGF.SV.W.0526.000000T0000Z-080829T1115Z/
VERNON MO-ST. CLAIR MO-
553 AM CDT FRI AUG 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CLAIR AND
NORTHEASTERN VERNON COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3804 9434 3805 9410 3804 9408 3806 9407
3808 9372 3788 9371 3787 9383 3789 9383
3790 9407 3787 9408 3786 9435
TIME...MOT...LOC 1053Z 269DEG 17KT 3794 9403
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:38 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 2:38 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 AM CDT FRI AUG 29 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO IMPACT PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS EARLY THIS MORNING. THIS ACTIVITY DEVELOPED ALONG A SLOW MOVING FRONTAL SYSTEM THAT APPROACHED FROM THE NORTH OVERNIGHT. THE COOL FRONT WILL CONTINUE TO BE A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY. WHILE ADDITIONAL RAIN IS EXPECTED OVER FAR SOUTHERN MISSOURI TODAY...CONVERGENCE ALONG THE ZONE OF BAROCLINICITY IS NOT STRONG ENOUGH TO SUPPORT WIDESPREAD RAINFALL. RAINFALL AMOUNTS WILL VARY FROM ZERO UP TO TWO INCHES...DEPENDING UPON HOW THE STORMS DEVELOP AND TRACK OVER THE NEXT SEVERAL HOURS. FOR POPS TODAY...I FOLLOWED THE MET GUIDANCE MUCH CLOSER THAN THE MAV. THE MAV BASICALLY HAD ZERO POPS OVER ALL OF SOUTHERN MISSOURI...WHILE THE MET FOCUSED CHANCE POPS ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. THINK THIS SOLUTION HAS A MUCH BETTER HANDLE ON THE ONGOING SITUATION AS THE FRONT LINGERS OVER THE AREA THROUGH MOST OF THIS MORNING. BY THIS EVENING...MOST OF THE CONVECTION WILL HAVE SHIFTED INTO ARKANSAS. EVNETUALLY THE FRONT WILL SHIFT INTO SOUTHERN ARKANSAS...WHICH WILL ALLOW A SLIGHTLY COOLER AND DRIER AIRMASS TO SPREAD IN. THIS NORTHERN CONTINENTAL AIRMASS WILL SET THE STAGE FOR DRY AND SUNNY CONDITIONS OVER THE HOLIDAY WEEKEND. AFTERNOON TEMPERATURES IN THE MID AND UPPER 80S SATURDAY AND SUNDAY ARE EXPECTED...WHILE OVERNIGHT LOWS RANGE FROM THE UPPER 50S IN CENTRAL MISSOURI...TO MID 60S IN FAR SOUTHWEST MISSOURI. HEADING INTO NEXT WORK WEEK...THE UPPER FLOW WILL BECOME MORE AMPLIFIED WITH RIDGING OUT EAST...LONG WAVE TROUGHING IN THE WEST. LOW LEVEL SOUTHERLY FLOW WILL RETURN ALLOWING TEMPERATURES TO WARM BACK INTO THE 90S IN SOME LOCATIONS. AS OF NOW THERE REMAINS NO ORGANIZED SIGNAL FOR PRECIPITATION CHANCES THROUGH TUESDAY NIGHT. HURRICANE GUSTAV IS FORECASTED TO MAKE LANDFALL SOMEWHERE OVER THE CENTRAL GULF COAST SOMETIME BY MID WEEK. THE ECMWF HAS BEEN CONSISTENT WITH SHIFTING THE REMNANTS OF GUSTAV DIRECTLY INTO THE OZARKS. THE GFS STALLS GUSTAV OUT OVER THE DEEP SOUTH. WE WILL CONTINUE TO MONITOR MODEL TRENDS CLOSELY OVER THE NEXT FEW DAYS IN ORDER TO DISCERN WHETHER OR NOT HEAVY RAIN WILL BE POSSIBLE SOMETIME LATE NEXT WEEK. STAY TUNED. CRAMER && .AVIATION... FOR THE 06Z TAFS...WENT AHEAD AND ADJUSTED WINDS BACK TO SOUTH AS OUTFLOW BOUNDARY LOST ITS MOMENTUM BEFORE REACHING THE JOPLIN AND SPRINGFIELD TERMINALS. WILL KEEP SOME VICINITY STORMS THROUGH MUCH OF THE NIGHT WITH ONGOING ACTIVITY OVER CENTRAL MO AND EASTERN KANSAS. WILL BRING GRADUAL WIND SHIFT THROUGH THE TERMINALS BY FRIDAY AFTERNOON WITH IMPROVING CONDITIONS LATE IN THE FORECAST PERIOD AS DRIER AIRMASS SPREADS SOUTHWARD BEHIND THE FRONT. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 29, 4:30 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 AM CDT FRI AUG 29 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 430 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. AREAS ALONG AND SOUTH OF A LINE FROM FORT SCOTT KANSAS TO ROUND SPRING MISSOURI WILL RECEIVE THE GREATEST FREQUENCY OF STORMS. A FEW SEVERE THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS ALONG WITH LARGE HAIL CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Aug 29, 1:40 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 140 AM CDT FRI AUG 29 2008 MOZ056-057-069-290745- CAMDEN MO-MILLER MO-MORGAN MO- 140 AM CDT FRI AUG 29 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CAMDEN...SOUTHEASTERN MORGAN AND SOUTHERN MILLER COUNTIES UNTIL 245 AM CDT... AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAURIE...OR 11 MILES NORTHWEST OF OSAGE BEACH...MOVING EAST AT 23 MPH. PENNY SIZE HAIL AND 40 MPH WINDS ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, Aug 29, 2:19 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 219 AM CDT FRI AUG 29 2008 MOZ070-081-290800- LACLEDE MO-PULASKI MO- 219 AM CDT FRI AUG 29 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LACLEDE AND PULASKI COUNTIES UNTIL 300 AM CDT... AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROCKER...OR 10 MILES NORTHWEST OF WAYNESVILLE...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, Aug 29, 4:44 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 AM CDT FRI AUG 29 2008 MOZ066-291030- VERNON MO- 444 AM CDT FRI AUG 29 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL VERNON COUNTY UNTIL 530 AM CDT... AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF FORT SCOTT...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 46 min |
| Aug 28, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 27 min |
| Aug 28, 10:08 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Aug 28, 11:14 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 6 hr |
| Aug 29, 3:55 AM CDT | Areal Flood Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 6 hr |
| Aug 29, 5:54 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 39 min |
| Aug 29, 8:43 AM CDT | Areal Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Shannon, Texas and 1 more | 3 hr |
| Aug 29, 9:04 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.